Ask a doctor

Please Help: Can I Stop my Accutane Treatment After 5 Months of Course?

I have been on Accutane for 5 months (this is my 5th month). I have mild to moderate acne. My 1st month I was on 20mg/day dose. I was moved to 40mg/day for 2nd&3rd month. My blood test at the end of 3rd month showed high cholesterol levels in my blood, thus I was moved to 20mg/day dose for 4th&5th month. I am 26 yrs. old female, weighing 47kgs (103 pounds). My skin has completely cleared up. Can I stop the treatment after the 5th month or do I still need to continue. Please advise.

Doctor Answers (1)

Can I stop Accutane

+1

The recommended dosage is somewhere between 8000-16000 total mg of Accutane. At this point, you have taken 4200 total mg which is probably enough to clear your acne in the short-term but not solve your long-term issues. I would suggest you speak to your physician about it, but in my opinion, stopping now will mean that your acne most likely will return, and you'll be on another regimen in a few years.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...